MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0201
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Regurgitation (1964)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Single leaflet device attachment (slda) may be influenced by anatomical morphology of the mitral valve, including tethering of the leaflets, chordae interaction, or leaflets that are thinner/thicker, restricted and prolapsed etc.It is possible that the patient anatomy contributed to the reported slda; however this cannot be confirmed.The reported slda likely resulted in the reported mitral regurgitation and dyspnea.The reported patient effect of worsening mitral regurgitation and dyspnea as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is being filed to report dyspnea, single leaflet device attachment/slda, recurrent mitral regurgitation, and prolonged hospitalization.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with an mr grade of 4+.It was noted bi-leaflet prolapse.On (b)(6) 2016, two clips (60525u114, 60525u115) were successfully deployed, reducing mr to 2+ on (b)(6) 2019, the patient was re-admitted for shortness of breath.A transesophageal echocardiography (tee) was performed, and one of the clips (60525u114, 60525u115) became detached from the posterior leaflet, but remained attached to the anterior leaflet (single leaflet device attachment/slda), increasing mr to 4+.The patient is currently hospitalized, and treatment has not yet been performed.The other clip is stable on the leaflets.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: on (b)(6) 2019, the patient was re-admitted to undergo a second mitraclip procedure to treat recurrent mitral regurgitation (mr) with a grade of 4+.An attempt was made to implant an additional mitraclip.The clip delivery system (cds) was advanced to the mitral valve; however, when the clip grasped the leaflets on the medial side, the mean pressure gradient increased to 5mmhg.A decision was made to grasp on the lateral side, and the mean pressure gradient was at 2mmhg.But, there was no mr reduction.The clip delivery system was removed with the clip attached and the procedure was aborted.The other previously implanted clip remains stable on the leaflets.No additional clips were implanted, and mr is 4+.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001 permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported single leaflet device attachment (slda) likely resulted in the reported mitral regurgitation (mr) and dyspnea.The reported patient effects of worsening mitral regurgitation (mr) and dyspnea are listed in the mitraclip system instructions for use are known possible complications associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9371875
Report Number2024168-2019-13901
Device Sequence Number14025130
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDS0201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR